MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-209
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient had a fall and required a revision knee replacement due to fracture and wear of the poly.Upon investigation intra-op this seemed true as the posterior corner of the poly snapped off.Upon close examination it appeared we had removed the entire poly.Replaced poly with a new implant.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding crack/fracture and wear involving a triathlon insert was reported.The event was confirmed via provided photographs of the device.Method & results: -device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted insert with wear on the articulation surfaces.The posterial edge has fractured.-clinician review: a review with a clinical consultant indicated " confirmation of event: i can confirm that the patient had a primary left total knee arthroplasty on september 6, 2013 since i was able to review the operation report.While i do not have specific documentation of the revision surgery, i was able to see original stryker stickers that were attributed to a revision total knee arthroplasty performed on that date.I have no other information about the revision.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of polyethylene wear and fracture approximately 12 years after surgery or multifactorial period these include trauma, as described in the history, surgical technique, especially in the way the knee is balanced and whether or not the proper kinematics are restored.Alignment and position of the implants also contribute.Patient factors such as lifestyle, activity level and bmi contribute.Unless the retrieval specimen showed some material defect in the poly, i would not assign any cause to the implant itself." -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient was revised due to fracture of the insert.The reported device was not returned however photographs were provided for review.The photographs show a recently explanted insert with slight wear on the posterior-medial edge.Two fractured fragments of the device are also visible.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21813385
Report Number0002249697-2025-00399
Device Sequence Number12594858
Product Code MBH
UDI-Device Identifier07613327046410
UDI-Public07613327046410
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number5530-G-209
Device Lot NumberLDI881
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR
Patient SexFemale